MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M-VIZION FEMORAL REVISION SYSTEM; STEM: M-VIZION DISTAL STEM Ø16MM L 220MM STRAIGHT

MEDACTA INTERNATIONAL SA M-VIZION FEMORAL REVISION SYSTEM; STEM: M-VIZION DISTAL STEM Ø16MM L 220MM STRAIGHT
Model Number 01.22.165
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 10/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 29-oct-2024: lot 2200650: (b)(4) items manufactured and released on 08-jun-2022.Expiration date: 2027-05-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department: a revision surgery was performed one month after implantation of an m-vizion stem during a total hip arthroplasty (tha).The patient reported pain, and the available x-ray images reveal a dislocation of the prosthetic hip.Additionally, the femur shape appears irregular, with cerclage wires along the length of the stem, and the stem likely shows signs of subsidence.Details about the initial surgery are unavailable (e.G., fracture or osteotomy), but it is possible that in such a complex case, the femoral stem did not achieve adequate primary stability, leading to subsequent subsidence.The observed dislocation may have occurred as a consequence of this subsidence.We see no reason to suspect a defective device.Additional component involved and revised: stem: m-vizion 01.22.405 proximal body ø20mm l 80mm std with holes (k201471) lot 2010778: (b)(4) items manufactured and released on 27-oct-2021.Expiration date: 2026-10-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Ball heads: mectacer 01.29.205 mectacer head biolox delta dia.32 12/14-m (k112115) lot 2338625: (b)(4) items manufactured and released on 11-oct-2023.Expiration date: 2028-09-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Conclusions: based on the information available no definitive root cause can be established because it is not possible to retrieve other information.From the x-rays analysis, it is likely that the joint luxation and stem subsidence contributed to the reported issue.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
The patient had a primary surgery with a competitor on an unknown date.Subsequently, on the (b)(6) 2024, the competitor stem and head were revised to medacta implants.Presently, on (b)(6) 2024, the patient came in reporting pain and the cause is unknown.The surgeon revised the medacta stem and head with competitor implants.Surgery was completed successfully.No issues detected with implants, only pain was reported.It is unknown whether or not the competitor liner was revised, but a medacta liner was not used in any surgery.The district sales manager didn't have any reps in this hospital area so no other information is available.From the analysis of the x-rays, it is visible that joint luxation occurred.Moreover, the femur shape appears irregular, with cerclage wires and the stem likely shows signs of subsidence, probably a result of non-adequate primary stability.

Brand Name
M-VIZION FEMORAL REVISION SYSTEM
Common Device Name
STEM: M-VIZION DISTAL STEM Ø16MM L 220MM STRAIGHT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20734636
Report Number3005180920-2024-00956
Device Sequence Number12923753
Product Code LZO
UDI-Device Identifier07630040729116
UDI-Public07630040729116
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K191816
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.22.165
Device Lot Number2200650
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Initial Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown